Jump to content

Photo

Skin Clears Up After Stopping Bcp? Please Help

bcp blackheads hormones dry skin comedones cystic acne

3 replies to this topic

#1 Hexagon

Hexagon

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Blog Entries: 31
    Likes: 4
About Me
  • Gender:Female
  • Location:UK
  • Joined: 01-March 13

Posted 01 March 2013 - 10:40 AM

Hello smile.png

Basically I began getting mild acne at around age 12, I then went onto birth control at 13 and stayed on until i was 16 during this time i had reletively clear skin, at 16 i changed my bcp to yasmin and my skin begain to get worse i assumed it was my body getting used to it so i stuck with it for almost 2 years but continued to get worse so I decided to stop taking birth control as i was uncomfortable with putting hormones into my body for so long

 

For about 2-3 months after stopping bc I had flawless skin, not a single pimple, my blackhead and pores seemed to literally disspear, my skin tone evened out, skin was no longer dry or oily I did not have to wear makeup, it was like a miricle, i was so happy.

But then my skin slowly started getting worse again sad.png

 

My periods are very regular, always have been and i have stopped taking bc a couple times during all these years and the same thing happens, my skin becomes BEAUTIFUL then slowly goes downhill again. It has been over 6 months since i have stopped all bc and my skin still plays up, i am constantly battling clogged pores and breakouts roughly around the time I ovulate?

Soo i was wondering if someone could go back to basics and explain to me again how hormones flactuate and change during the cycle? and why my skin gets better then worse after bc rather than the opposite which seems to be the case with most other women?

Also, would either saw palmetto or agnus castus help in this situation?

 

Sorry for such a long description, any info or suggestions, anythingg would be helpful, thank you x

 

 



#2 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,504
    Likes: 162
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 01 March 2013 - 12:28 PM

that happened to me too except i was very clear for about 2 years before the acne started to creep up again. birth control always made me breakout i hate it! i am currently on spiro now to help that issue since a lot of my acne is hormonal. have you ever thought about sprio?



#3 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,122
    Likes: 446
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 01 March 2013 - 12:45 PM

Basically it just means that your ideal hormone level is somewhere in between your natural level and the level you are at on BCP.

 

Practically speaking you're going to have to either get expensive hormone tests or do a lot of trial and error to find a hormonal treatment that will give you clear skin. 

 

Do you remember which birth control you were on before Yasmin? That can give a clue to what set of hormonal treatments will work better for you.


photo-152109.gif?_r=1345837784?__rand=0.

 

I don't get notified of your response to my post unless you QUOTE my post.

Please only quote a small portion of the post so it doesn't clutter up the thread. 

 

How to Treat Hormonal Acne

Good and Bad Birth Control Pills and Implants for Acne

How to take Spironolactone

List of Doctors Who Prescribe Spironolactone

Topicals for Hormonal Acne

 

HOW I STAY 100% CLEAR:

Spironolactone (anti-androgen drug)

Betaine HCL with each meal

Avoiding silicones and occlusives in skin/hair products

 

 

 


#4 Hexagon

Hexagon

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Blog Entries: 31
    Likes: 4
About Me
  • Gender:Female
  • Location:UK
  • Joined: 01-March 13

Posted 01 March 2013 - 01:28 PM

I really do regret going on bcp in the first place especially from such a young age, hmm I dont think my acne bothers me enough or that much for me to resort to spiro... yet! fingers crossed it doesnt get worse

 

Green Gables, I was on microgynon 30 before but i changed because the side affects were horrendous
Also ive begin to read through your info about hormones and its enlightened me so much! it will definately help me to make a start on this trial and error process






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users